# SDR 2006FA0000370

- Difficulty date: March 1, 2006
- Submitted: April 18, 2006
- Operation: General aviation
- Aircraft: N963PA
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844023
- Engine: Lyc IO360A1A
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 62701124
- Condition: Frayed
- Location: Wing
- Part time: 5,350 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE CONDUCTING AN ANNUAL INSPECTION PRIOR TO PLACING THE AIRCRAFT ONLINE AFTER PURCHASING IT FROM A LOCAL OPERATOR THE RT AILERON BALANCE CABLE WAS FOUND TO BE BADLY WORN AND FRAYED WITH ONLY 1 STRAND LEFT HOLDING IT TOGETHER.  THE LOCATION OF THE FRAYING WAS AT THE 1ST IB PULLEY IN THE WING ROOT.  THIS IS A KNOWN AREA OF WEAR FOR ALL PA 28, 34, AND 44 MODEL AIRCRAFT.  RESEARCH OF THE MAINTENANCE RECORDS SHOWED THAT THE PREVIOUS OWNERS HAD FAILED TO COMPLY WITH SB 1048 WHICH REQUIRES REPETITIVE INSPECTIONS OF ALL FLIGHT CONTROL CABLES.  THIS SB WAS APPLICABLE TO THIS AIRCRAFT.  (K)
